Alert archive / Tennessee / Special Weather Statements in 2013

Special Weather Statement, NWS Nashville, TN

April 19, 2013Cumberland County, Van Buren County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 19, 2013, 3:35 AM CDT for Cumberland County, Van Buren County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2013, 3:35 AM CDT (08:35 UTC)
Expired
Apr 19, 2013, 4:30 AM CDT
In force
55 min
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Van Buren County, TN

The radar

The Knoxville radar (KMRX), 144 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS84 KOHX 190835
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT FRI APR 19 2013

TNZ032>034-065-066-080-190930-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-VAN BUREN-WHITE-
335 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM...VAN BUREN AND WHITE COUNTIES...

AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALGOOD...TO 7 MILES 
NORTHEAST OF SPENCER...TO 14 MILES SOUTH OF SPENCER...MOVING 
NORTHEAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SPENCER...VIRGIN FALLS STATE
NATURAL AREA...MONTEREY...FALL CREEK FALLS STATE PARK...PLEASANT
HILL...INDIAN ROCK LAKE...CLARKRANGE...GRIMSLEY...LAKE TANSI...
CUMBERLAND MOUNTAIN STATE PARK...CROSSVILLE AND CRAB ORCHARD.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH 
BRIEF BUT TORRENTIAL RAINFALL.

LAT...LON 3582 8478 3576 8491 3574 8502 3576 8504
      3576 8525 3570 8528 3556 8543 3554 8555
      3581 8543 3612 8543 3644 8469 3639 8466
      3637 8472 3629 8479 3629 8487 3620 8491
      3616 8490 3609 8480 3599 8471 3591 8467

$$

AL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:28 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 19, 2:28 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
228 AM CDT FRI APR 19 2013

.DISCUSSION...
CONVECTIVE LINE CONTINUES TO MOVE EAST AND AT 07Z EXTENDED FROM
MACON COUNTY DOWN THROUGH WILSON...EASTERN RUTHERFORD...BEDFORD
INTO NORTH ALABAMA EAST OF HUNTSVILLE. THERE HAVE BEEN OCCASIONAL
WIGGLES IN THE LINE WITH SHEAR MARKERS POPPING OFF FROM TIME TO
TIME. BEST INSTABILITY REMAINS TO OUR SOUTH. THE LINE WILL
CONTINUE EASTWARD THROUGH THE REMAINDER OF THE OVERNIGHT HOURS
WITH THE SHOWERS ENDING OVER WESTERN AREAS THIS MORNING AND
PLATEAU EARLY AFTERNOON. COLD FRONT SHOULD BE ALONG CUMBERLAND
PLATEAU BY DAYBREAK FOLLOWED BY NOTICEABLY COOLER TEMPERATURES
ACROSS THE MID STATE TODAY AFTER HIGHS ON THURSDAY IN THE 80S.

PLEASANT WEEKEND COMING UP AS HIGH PRESSURE SETTLES INTO THE AREA
BUT WITH CLEAR SKIES...LIGHT WINDS AND DEWPOINTS DOWN IN THE 20S
TONIGHT HAVE INCLUDED PATCHY FROST IN THE FORECAST FOR ALL OF
MIDDLE TENNESSEE. LOWS TONIGHT WILL BE GENERALLY IN THE MIDDLE 30S
BUT LOW 30S HAVE BEEN FORECAST ALONG THE PLATEAU.

ANOTHER WET WEATHER SYSTEM WILL MOVE THIS WAY FROM THE WEST
BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY FOLLOWED BY HIGH PRESSURE THURSDAY AND FRIDAY.

.CLIMATE...TEMPERATURES THROUGH MID APRIL ARE AVERAGING 3.6
DEGREES ABOVE NORMAL AT NASHVILLE...CLARKSVILLE AND 2.5 DEGREES
ABOVE NORMAL AT CROSSVILLE. RAINFALL AT NASHVILLE HAS TOTALED 2.36
INCHES SO FAR THIS MONTH WHICH IS 0.16 INCH ABOVE NORMAL. RAINFALL AT
CLARKSVILLE HAS TOTALED 3.04 INCHES WHICH IS 0.81 INCH ABOVE NORMAL.
CROSSVILLE HAS TOTALED 2.07 INCHES WHICH IS 0.81 INCHE BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      55  38  61  38 /  20  05  05  05
CLARKSVILLE    50  35  60  36 /  10   0  05  05
CROSSVILLE     55  33  55  36 /  70  10  05  05
COLUMBIA       56  38  63  39 /  20  05  05  05
LAWRENCEBURG   56  35  64  39 /  20   0  05  05
WAVERLY        52  35  61  38 /  10   0  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM CDT EARLY THIS MORNING FOR TNZ008>011-
027>034-059>066-075-077>080-094-095.

&&

BOYD
01
Hazardous weather outlook, Apr 18, 5:03 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT THU APR 18 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-191000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
503 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

...WIND ADVISORY IN EFFECT THROUGH 1 AM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS MIDDLE TENNESSEE.

A LINE OF SHOWERS AND POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP
ALONG A COLD FRONT AND MOVE ACROSS MIDDLE TENNESSEE THIS EVENING
THROUGH TONIGHT. THIS LINE OF STORMS IS EXPECTED TO REACH THE
TENNESSEE RIVER BY MID-EVENING...THE I-65 CORRIDOR AROUND
MIDNIGHT...AND EXIT EAST OF THE MID STATE BY SUNRISE FRIDAY MORNING.

GUSTY SOUTH WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT...THUS A WIND
ADVISORY WILL CONTINUE FOR ALL OF MIDDLE TENNESSEE THROUGH THE
EVENING HOURS.

SOME STORMS WITHIN THE LINE MAY BE SEVERE WITH DAMAGING WINDS.
ISOLATED TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL WEST OF INTERSTATE 65.

HEAVY RAINFALL OF 1 TO 2 INCHES IS EXPECTED AREA WIDE WITH LOCALIZED
TOTALS UP TO 3 INCHES...WHICH MAY CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST IS POSSIBLE SATURDAY MORNING AS LOW TEMPERATURES
FALL INTO THE MID TO UPPER 30S.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31/13

In the hours before

Local storm report, Apr 19, 1:31 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 AM CDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
04/19/2013                   MAURY              TN   LAW ENFORCEMENT

            TREE ACROSS ROADWAY

&&

EVENT NUMBER OHX1300346

BOYD
Special weather statement, Apr 19, 1:37 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 AM CDT FRI APR 19 2013

TNZ008>010-027>031-059-061>064-075-077-078-095-190730-
BEDFORD-CANNON-CLAY-COFFEE-DAVIDSON-DE
KALB-GILES-JACKSON-MACON-MARSHALL-RUTHERFORD-SMITH-SUMNER-TROUSDALE-
WARREN-WILLIAMSON-WILSON-
137 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR AREAS BETWEEN INTERSTATE 65
AND THE CUMBERLAND PLATEAU...INCLUDING THE CITIES OF GALLATIN...
LAFAYETTE...LEBANON...MURFREESBORO...WOODBURY...SHELBYVILLE...
AND CARTHAGE...

AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS...SOME STRONG...ALONG A LINE
EXTENDING FROM NEAR PORTLAND...TO NEAR MOUNT JULIET...CHAPEL HILL...
AND ELKTON...MOVING EAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THE STRONGER STORMS...WHICH WILL
BE CAPABLE OF BREAKING LIMBS AND BLOWING DOWN SHALLOW ROOTED TREES. YOU
CAN ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF TORRENTIAL
DOWNPOURS...WHICH MAY PRODUCE PONDING OF WATER IN LOW LYING AREAS.

LAT...LON 3662 8571 3531 8598 3536 8610 3533 8626
      3539 8628 3532 8642 3536 8649 3537 8659
      3532 8660 3531 8667 3525 8675 3526 8682
      3518 8683 3519 8687 3663 8657

19
Special weather statement, Apr 19, 2:18 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 AM CDT FRI APR 19 2013

TNZ009-010-028>032-062>064-075-077>079-190815-
BEDFORD-CANNON-CLAY-COFFEE-DE
KALB-GRUNDY-JACKSON-MACON-PUTNAM-RUTHERFORD-SMITH-TROUSDALE-WARREN-
WILSON-
218 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...DE KALB...GRUNDY...JACKSON...MACON...PUTNAM...RUTHERFORD...
SMITH...TROUSDALE...WARREN AND WILSON COUNTIES...

AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS FROM NEAR
LAFAYETTE...TO NEAR TULLAHOMA...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MILTON...RAUS...WATERTOWN...
WARTRACE...LAFAYETTE...BEECHGROVE...DIXON SPRINGS...READYVILLE...
NORMANDY...BRADYVILLE...TULLAHOMA AND AUBURNTOWN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
BRIEF TORRENTIAL RAINFALL.

LAT...LON 3662 8550 3588 8567 3530 8590 3531 8600
      3536 8610 3533 8626 3539 8628 3536 8633
      3534 8640 3600 8620 3662 8608 3664 8600

AL
Special weather statement, Apr 19, 3:07 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 AM CDT FRI APR 19 2013

TNZ032-064-065-078>080-190830-
DE KALB-GRUNDY-PUTNAM-VAN BUREN-WARREN-WHITE-
307 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...GRUNDY...PUTNAM...VAN
BUREN...WARREN AND WHITE COUNTIES...

AT 302 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO
MCMINNVILLE TO MONTEAGLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MCMINNVILLE...TRACY CITY...
ALTAMONT...ROCK ISLAND STATE PARK...COALMONT...BEERSHEBA SPRINGS...
GRUETLI-LAAGER...BURGESS FALLS STATE PARK...BAKERS CROSSROADS...
PALMER...DOYLE AND HAMPTONS CROSSROADS.

THE STRONGEST CELL WAS LOCATED OVER MCMINNVILLE...WHERE WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL ALSO
OCCUR WITH THE ENTIRE LINE OF STORMS.

LAT...LON 3570 8578 3597 8580 3613 8542 3618 8526
      3617 8525 3568 8529 3554 8546 3552 8559
      3549 8553 3543 8553 3541 8549 3535 8551
      3531 8556 3528 8570 3524 8569 3523 8570
      3522 8588

AL
Special weather statement, Apr 19, 3:10 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 AM CDT FRI APR 19 2013

TNZ010-011-031>033-064-190845-
CLAY-DE KALB-JACKSON-OVERTON-PICKETT-PUTNAM-
310 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...DE KALB...JACKSON...
OVERTON...PICKETT AND PUTNAM COUNTIES...

AT 306 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TOMPKINSVILLE...TO GAINESBORO...TO 8 MILES SOUTH OF BAXTER...MOVING
EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MOSS...BAXTER...CELINA...
COOKEVILLE...STANDING STONE STATE PARK...ALGOOD...DALE HOLLOW LAKE...
RICKMAN AND LIVINGSTON.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS BRIEF
TORRENTIAL RAINFALL.

LAT...LON 3642 8514 3618 8522 3608 8552 3608 8554
      3606 8557 3601 8573 3629 8563 3662 8566
      3662 8549 3663 8532 3663 8518

AL
Special weather statement, Apr 19, 3:35 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT FRI APR 19 2013

TNZ032>034-065-066-080-190930-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-VAN BUREN-WHITE-
335 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM...VAN BUREN AND WHITE COUNTIES...

AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALGOOD...TO 7 MILES
NORTHEAST OF SPENCER...TO 14 MILES SOUTH OF SPENCER...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SPENCER...VIRGIN FALLS STATE
NATURAL AREA...MONTEREY...FALL CREEK FALLS STATE PARK...PLEASANT
HILL...INDIAN ROCK LAKE...CLARKRANGE...GRIMSLEY...LAKE TANSI...
CUMBERLAND MOUNTAIN STATE PARK...CROSSVILLE AND CRAB ORCHARD.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF BUT TORRENTIAL RAINFALL.

LAT...LON 3582 8478 3576 8491 3574 8502 3576 8504
      3576 8525 3570 8528 3556 8543 3554 8555
      3581 8543 3612 8543 3644 8469 3639 8466
      3637 8472 3629 8479 3629 8487 3620 8491
      3616 8490 3609 8480 3599 8471 3591 8467

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:22 PM CDTSpecial Weather StatementOHXBenton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more98 min
Apr 18, 11:43 PM CDTSpecial Weather StatementOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more2 hr
Apr 18, 11:57 PM CDTSevere Thunderstorm WarningOHXMontgomery33 min
Apr 19, 12:39 AM CDTSpecial Weather StatementOHXBedford, Marshall, Maury, Rutherford, Williamson66 min
Apr 19, 12:55 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson35 min
Apr 19, 1:11 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Trousdale, Wilson34 min
Apr 19, 1:24 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more36 min
Apr 19, 1:37 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more53 min
Apr 19, 2:02 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford28 min
Apr 19, 2:18 AM CDTSpecial Weather StatementOHXCannon, Clay, Coffee, DeKalb, Jackson, Macon and 2 more57 min
Apr 19, 2:38 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy37 min
Apr 19, 3:07 AM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren, White23 min
Apr 19, 3:10 AM CDTSpecial Weather StatementOHXClay, Overton, Putnam35 min
Apr 19, 3:44 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett46 min
Apr 19, 1:37 PM CDTFrost AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more18 hr

Nearby

Special Weather Statements in Tennessee, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.